MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO VORTEX PORT; SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY

ANGIODYNAMICS BIOFLO VORTEX PORT; SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY
Model Number CT80LPBDVI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a 8f low profile plastic vortex port detached bioflo catheter filled sh valved introducer.During a placement procedure, the introducer sheath detached and the catheter section became lodged in the patient's vessel.The surgeon was able to quickly remove all pieces, using a "mosquito." ultimately, the procedure was completed with this device and the patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of both sheath handles detached from tubing during the break and peel process was confirmed based on the pictures supplied by the customer.  the complaint sample was not returned for evaluation.  the introducer component is supplied to angiodynamics by the supplier great batch medical.  (b)(6) and pictures were sent to the supplier, great batch medical for awareness and dhr review of supplier lot {(b)(4) }.As per (b)(6) results, device analysis: no device was returned for analysis.Instead, a photograph was provided that was able to confirm the reported failure mode.However, due to not be able to analyze a returned device no root cause could be established.Further testing was conducted in order to determine if the failure mode could be replicated.A total of (b)(4) sheaths from the lot w6878020 were tested using an internal inspection procedure.The testing on sheaths did not result in the reported failure mode and it remains unknown as to caused the malfunction on the photographed device.Great batch performed a dhr review for the lot number supplied.  no discrepancies were noted.This complaint is undetermined - cause not established.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) that is provided in the reported kit contains the following directions and precautions: contraindications · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: · do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.· do not forcefully flush the port system with any syringe size.After confirmation of patency by detecting no resistance and the presence of a blood return, use syringes appropriately sized for the medication being injected.Do not transfer the medication to a larger syringe.Failure to ensure patency of the catheter prior to power injection studies may result in port system failure and patient injury may occur.· do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure and patient injury may occur.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· a blood return should be present prior to usage of device for any therapy or testing.· do not attempt to measure the patient's blood pressure on the arm in which a peripheral system is located, since catheter occlusion or other damage to the catheter could occur.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions to avert device damage and/or patient injury during catheter placement: · avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.· use only smooth-edged atraumatic clamps or forceps.· do not use the catheter if there is any evidence of mechanical damage or leaking.· avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.· carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.· assure tight connection between port body and catheter.· after implantation or any treatment via the port, the system should be flushed with normal saline for injection per institutional protocol.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
BIOFLO VORTEX PORT
Common Device Name
SMARTPORT+ LOW PROFILE PORT WITH ENDEXO AND VORTEX TECHNOLOGY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15774725
Report Number1317056-2022-00134
Device Sequence Number20115462
Product Code LJT
UDI-Device IdentifierH787CT80LPBDVI0
UDI-PublicH787CT80LPBDVI0
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberCT80LPBDVI
Device Catalogue NumberCT80LPBDVI
Device Lot Number5756596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date11/10/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown